Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 108, NWS Philadelphia/Mount Holly

June 30, 2025Chester County, Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 30, 2025, 2:14 PM EDT for Chester County, Delaware County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 2:14 PM EDT (18:14 UTC)
Expired
Jun 30, 2025, 3:00 PM EDT
In force
46 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chester County, PA, Delaware County, PA

The radar

The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

939 
WUUS51 KPHI 301814
SVRPHI
PAC029-045-301900-
/O.NEW.KPHI.SV.W.0108.250630T1814Z-250630T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
214 PM EDT Mon Jun 30 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  East central Chester County in southeastern Pennsylvania...
  West central Delaware County in southeastern Pennsylvania...

* Until 300 PM EDT.

* At 214 PM EDT, a severe thunderstorm was located over Marshallton,
  or over West Chester, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  West Chester, Westtown, Downingtown, Gradyville, Cheyney, Paoli,
  Marshallton, Lima, Concordville, Lionville-Marchwood, West Goshen,
  Malvern, Chester Heights, Exton, Thorndale, Chesterbrook,
  Devon-Berwyn, and Upper Providence Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3986 7570 3999 7577 4012 7548 3988 7540
TIME...MOT...LOC 1814Z 250DEG 12KT 3994 7564 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
2 follow-up statements
120 
WWUS51 KPHI 301840
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
240 PM EDT Mon Jun 30 2025

PAC029-045-301900-
/O.CON.KPHI.SV.W.0108.000000T0000Z-250630T1900Z/
Chester PA-Delaware PA-
240 PM EDT Mon Jun 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EAST CENTRAL CHESTER AND WEST CENTRAL DELAWARE COUNTIES...

At 240 PM EDT, a severe thunderstorm was located over West Chester,
moving northeast at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
West Chester, Westtown, Downingtown, Gradyville, Cheyney, Paoli,
Marshallton, Lima, Concordville, Lionville-Marchwood, West Goshen,
Malvern, Chester Heights, Exton, Thorndale, Chesterbrook,
Devon-Berwyn, and Upper Providence Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3989 7571 3999 7577 4012 7548 3988 7540
TIME...MOT...LOC 1840Z 241DEG 10KT 3998 7561 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
661 
WWUS51 KPHI 301850
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
250 PM EDT Mon Jun 30 2025

PAC029-045-301900-
/O.EXP.KPHI.SV.W.0108.000000T0000Z-250630T1900Z/
Chester PA-Delaware PA-
250 PM EDT Mon Jun 30 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHESTER AND WEST
CENTRAL DELAWARE COUNTIES WILL EXPIRE AT 300 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.

LAT...LON 3989 7571 3999 7577 4012 7548 3988 7540
TIME...MOT...LOC 1850Z 250DEG 12KT 3999 7558 

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:51 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 30, 1:51 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
151 PM EDT Mon Jun 30 2025

.SYNOPSIS...
The stalled front across the southern half of the region will
slowly return northward as a warm front through tonight
followed by a cold front later Tuesday. High pressure builds
closer later Wednesday into Thursday before settling over our
area on Friday and into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A stalled front lifts north as a warm front today, putting the
area fully into the warm sector ahead of the cold front on
Tuesday. Modest destabilization will occur under mostly sunny
skies to start the day. This will result another round of
scattered showers and thunderstorms developing as instability
builds on the order of 2000+ J/kg of SBCAPE. Shear increases a
bit compared to today with mid-level flow strengthening ahead of
an approaching trough. Convection will be a tad more widespread
compared to today as well given stronger forcing and PoPs have
increased to 65-75% across the southwestern half of the area.
Although shear increases, it will be the limiting factor for
severe potential. Given tall and skinny CAPE profiles though,
cannot rule out a few stronger downbursts producing damaging
wind gusts. SPC has most of the region in a MARGINAL (1/5) risk
for severe thunderstorms. Slow moving convection could also
result in some flash flooding, especially if developing over a
more urban area (something the latest CAM guidance continues to
hint at which is a touch concerning). WPC has a MARGINAL risk
(1/4) for excessive rainfall leading to flash flooding for most
of the area as well.

In terms of temperatures this afternoon, highs get into the
upper 80s to low 90s. Today marks the last day of lower Heat
Advisory criteria for the urban corridor (> 96 Heat Index for
two hours). Confidence has increased that we will hit this
criteria across the urban corridor today with mixing looking a
bit more limited and a Heat Advisory was issued as a result.

Heading into tonight, the warm front looks to clear northward of
the region and convection will slowly wane with its departure
and the loss of daytime heating, though some isolated showers or
a thunderstorm could linger, particularly across the northern
half of the region. Lows mainly in the 70s are expected.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The severe threat looks to come to an end around 00Z-03Z Wednesday,
but given the front slowing down Tuesday night, it is still near the
coastal areas by Wednesday morning. This will continue to lead to
the potential for lingering coverage of some showers or an isolated
rumble of thunder through Tuesday night into Wednesday morning. Lows
Tuesday night are in the mid 60s to low 70s.

Heading into Wednesday, our Tuesday cold front should be south and
east of our area by midday, and while temperatures do not look to
drop much, the dew points are forecast to lower some in the wake of
the cold front. Despite the presence of the upper-level trough, less
in the way of deeper moisture should keep the instability lower as
well. Given surface high pressure building closer to our area with
time, the chance for any showers and thunderstorms at this time is
little to none for the remainder of Wednesday into Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The upper level trough looks to become reinforced as it remains
across much of the Northeast through the end of the work week before
moving offshore over the weekend. At the surface, a high pressure
system continues to build in Thursday before settling over our area
on Friday and Saturday and moving offshore on Sunday.

While high pressure will be increasingly in control, a weak cold
front looks to sink southward during the afternoon and evening on
Thursday. This cold front looks to set off some showers and maybe an
isolated thunderstorm for areas near and NW of I-78. The remainder
of the forecast looks dry until Sunday when the high moves offshore.

Daytime temperatures in the 80s for most through Saturday, with
temperatures look to warm closer to 90 on Sunday. Dew points are
forecast to be in the low to mid 60s before increasing to around 70
on Sunday. Overall, the most pleasant day does look to be Friday
which should make for a nice forecast for the 4th of July.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of today...Primarily VFR, but scattered showers and
thunderstorms (40-60%) could bring periods of restrictions to
all terminals. Storms will be scattered, but slow-moving, thus
restrictions may last a bit longer than a standard thunderstorm
should there be one. Moderate confidence.

Tonight...Primarily VFR. Restrictions possible though with
scattered showers and thunderstorms (40-60%). Winds remaining
out of the south around 5-10 knots. Moderate confidence.

Outlook...

Tuesday through Tuesday Night...Restrictions likely (70-90%)
with showers and thunderstorms moving through, mainly in the
afternoon and evening.

Wednesday through Friday...VFR. No significant weather.

&&

.MARINE...
Sub-SCA conditions expected through today. A few showers and
thunderstorms possible, particularly in the afternoon. Seas
around 2 feet.

Near-SCA conditions possible tonight with wind gusts increasing
to around 20-25 knots. A few showers and thunderstorms remain
possible. Seas build to 3-4 feet.

Outlook...

Tuesday into Tuesday night...SCA issued for Atlantic Ocean zones
with wind gusts of 25-30 kts and seas reaching up 6 feet
expected. Showers and thunderstorms for the afternoon into
Tuesday night (60-80%).

Wednesday into Friday...Sub-SCA conditions expected.

Rip Currents...

Today, winds have become more onshore and will increase to around 10
knots by afternoon. The wave periods will remain around 8 to 9 sec.
with breaking waves around 2 to 3 feet. Thus, we'll keep a MODERATE
risk for the development of dangerous rip currents for the NJ Shore
and  LOW risk for Delaware Beaches.

On Tuesday, winds turn more south-southwest and the period
will be around 7 seconds with breaking waves around 2 to 3
feet. Thus, we will continue with the MODERATE risk for the
development of dangerous rip currents for the NJ Shore and
LOW risk for Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
     104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ015-017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001.
MD...None.
MARINE...Small Craft Advisory from 11 AM Tuesday to midnight EDT
     Tuesday night for ANZ450>455.

&&

SYNOPSIS...AKL/Guzzo/Hoeflich
NEAR TERM...AKL/Hoeflich/MJL
SHORT TERM...AKL/Guzzo
LONG TERM...AKL/Guzzo
AVIATION...AKL/MJL
MARINE...AKL/OHara

In the hours before

Local storm report, Jun 30, 1:33 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
133 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     Marine Tstm Wind 1 SE Long Neck          38.61N 75.14W
06/30/2025  M43 MPH          Sussex             DE   Mesonet

            Wunderground station KDEMILLS46.

&&

Staarmann
Local storm report, Jun 30, 1:34 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
134 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     Marine Tstm Wind 2 SW Long Neck          38.59N 75.18W
06/30/2025  M49 MPH          Sussex             DE   Public

            Wunderground station KDEMILLS141.

&&

Staarmann
Local storm report, Jun 30, 1:35 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
135 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Marine Tstm Wind 2 N Millville           38.57N 75.11W
06/30/2025  M49 MPH          Sussex             DE   Mesonet

            Wunderground station KDEOCEAN46.

&&

Staarmann
Local storm report, Jun 30, 1:36 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
136 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     Marine Tstm Wind 2 SW Long Neck          38.59N 75.18W
06/30/2025  M49 MPH          Sussex             DE   Mesonet

            Corrects previous marine tstm wind report
            from 2 SW Long Neck. Wunderground station
            KDEMILLS141.

&&

Staarmann
Local storm report, Jun 30, 1:37 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
137 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     Tstm Wnd Gst     2 SW Long Neck          38.59N 75.18W
06/30/2025  M49 MPH          Sussex             DE   Mesonet

            Wunderground station KDEMILLS141.

&&

Staarmann
Local storm report, Jun 30, 1:56 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
156 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     Marine Tstm Wind 2 SW Long Neck          38.59N 75.18W
06/30/2025  M45 MPH          Sussex             DE   Mesonet

            Wunderground station KDEMILLS141. A second
            peak gust measured with a separate cell.

&&

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:19 AM EDTHeat AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia13 hr
Jun 30, 1:28 PM EDTSevere Thunderstorm WarningPHIChester, Delaware47 min
Jun 30, 2:19 PM EDTFlash Flood WarningPHIDelaware, Philadelphia4 hr
Jun 30, 3:14 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia46 min
Jun 30, 5:14 PM EDTSevere Thunderstorm WarningPHIMonroe46 min
Jun 30, 7:30 PM EDTSevere Thunderstorm WarningPHICarbon33 min
Jun 30, 7:38 PM EDTAreal Flood WarningPHIBerks16 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.